Alert archive / Puerto Rico / Flash Flood Warnings in 2006
Flash Flood Warning 24, NWS JSJ
NWS JSJ issued this flash flood warning at Apr 21, 2006, 4:15 PM CDT. It was in force for 20 hr. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2006, 4:15 PM CDT (21:15 UTC)
- Expired
- Apr 22, 2006, 12:00 PM CDT
- In force
- 20 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 6:05 PM CDT | FLASH FLOOD | Manati, PR | FLOODING OF ROAD 667 KM 3.30 AT BARRIO CORTEZ JUST BEFORE CORTEZ PARK |
| Apr 21, 6:11 PM CDT | FLASH FLOOD | Barceloneta, PR | FLOODING OF ROAD 2 AT BARRIO PALENQUE IN FRONT OF PLAZA GIGANTE. A CAR WAS TRAPPED IN THE FLOOD WATERS. |
| Apr 21, 6:11 PM CDT | FLASH FLOOD | Barceloneta, PR | FLOODING OF ROAD 2 AT BARRIO PALENQUE IN FRONT OF PLAZA GIGANTE. A CAR WAS TRAPPED IN THE FLOOD WATERS |
| Apr 21, 6:23 PM CDT | FLASH FLOOD | Barceloneta, PR | STREET FLOODING IN BARRIO PARCELAS LOARTE IN FRONT OF THE PARK AND MARSHALL BAKERY. A CAR WAS TRAPPED IN THE FLOOD WATERS. |
| Apr 21, 6:23 PM CDT | FLASH FLOOD | Barceloneta, PR | STREET FLOODING IN BARRIO PARCELAS LOARTE IN FRONT OF THE PARK AND MARSHALL BAKERY. A CAR WAS TRAPPED IN THE FLOOD WATERS. |
| Apr 21, 6:56 PM CDT | FLASH FLOOD | Barceloneta, PR | A HOUSE WAS FLOODED AT BARRIO LLANADAS, SECTOR ABRA LOS CABALLOS, NEXT TO THE PENTECOSTAL CHURCH. |
| Apr 21, 6:56 PM CDT | FLASH FLOOD | Barceloneta, PR | A HOUSE WAS FLOODED AT BARRIO LLANADAS, SECTOR ABRA LOS CABALLOS, NEXT TO THE PENTECOSTAL CHURCH. |
| Apr 21, 6:59 PM CDT | FLASH FLOOD | Manati, PR | FLOODING OF ROAD 2 IN FRONT OF COLEGIO PIALLET, NEXT TO THE COLLAGE CLUB. |
| Apr 21, 7:00 PM CDT | FLASH FLOOD | Barceloneta, PR | A HOUSE WAS FLOODED ON ROAD 682 KM 2 H 7 AT BARRIO GARROCHALES, SECTOR AVILES. RESIDENTS WERE TRAPPED. |
| Apr 21, 7:00 PM CDT | FLASH FLOOD | Barceloneta, PR | A HOUSE WAS FLOODED ON ROAD 682 KM 2 H 7 AT BARRIO GARROCHALES, SECTOR AVILES. RESIDENTS WERE TRAPPED. |
| Apr 21, 7:19 PM CDT | FLASH FLOOD | Barceloneta, PR | A SECTION OF THE OLD ROAD TO BARCELONETA WAS FLOODED AND A CAR WAS TRAPPED IN THE FLOOD WATERS. |
| Apr 21, 7:19 PM CDT | FLASH FLOOD | Barceloneta, PR | A SECTION OF THE OLD ROAD TO BARCELONETA WAS FLOODED AND A CAR WAS TRAPPED IN THE FLOOD WATERS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this flash flood warning; the first came 110 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 212132
FFWSJU
PRC017-091-145-220100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
515 PM AST FRI APR 21 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED THE
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
MANATI
BARCELONETA
* UNTIL 900 PM AST
* AT 515 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ONLY LIGHT SHOWERS ACROSS THE WARNED AREA. ALSO...THE RIVER LEVEL
SENSOR AT RIO GRANDE DE MANATI INDICATED THAT THE WATER LEVELS WERE
DECREASING SLOWLY ALONG ITS RIVER BASIN.
HOWEVER...STREETS...UNDERPASSES AND LOW LYING AND POOR DRAINAGE
AREAS ARE STILL UNDER WATER. ALTHOUGH THE RIO GRANDE DE MANATI HAS
STARTED TO COME DOWN...THE RIVER LEVEL CONTINUES ABOVE NORMAL.
THEREFORE...THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED
THE FLASH FLOOD WARNING UNTIL 900 PM AST.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
ALSO...MUDSLIDES ARE POSSIBLE IN AREAS OF STEEP TERRAIN.
LAT...LON 1846 6657 1846 6649 1838 6643 1846 6641
1849 6643 1849 6635 1841 6635 1836 6638
1838 6646 1836 6649
$$
OBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 21, 4:10 PM CDT, 5 minutes earlier.
Area forecast discussion, Apr 21, 4:10 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 510 PM AST FRI APR 21 2006 .DISCUSSION...AT MID TO UPPER LEVELS...A SERIES OF WEAK DISTURBANCES WILL MOVE ACROSS OR JUST NORTH OF THE LOCAL AREA DURING THE NEXT FEW DAYS. THESE FEATURES WILL COMBINE WITH WHAT SHOULD GENERALLY BE SUFFICIENT LOW LEVEL MOISTURE AND LOCAL EFFECTS...TO PRODUCE CLOUDINESS...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS EACH DAY...BUT ESPECIALLY DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. && .MARINE...GENERALLY EXPECT WINDS OF 20 KNOTS OR LESS AND SEAS OF 6 FEET OR LESS ACROSS THE REGIONAL WATERS THROUGH AT LEAST SUNDAY. PULSES OF NORTH SWELLS WILL CONTINUE TO AFFECT THE LOCAL ATLANTIC WATERS AND THE CARIBBEAN PASSAGES AND WILL COMBINE WITH THE MODERATE TO FRESH TRADE WINDS TO MAINTAIN CHOPPY SEAS. WE HAVE A PRECAUTIONARY STATEMENT FOR THE ATLANTIC OFF SHORE WATERS AND ALL OF THE LOCAL CARIBBEAN WATERS FOR TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... SJU 75 86 75 86 / 50 40 40 40 STT 76 86 76 86 / 40 40 20 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && BCS
Hazardous weather outlook, Apr 21, 5:00 AM CDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST FRI APR 21 2006 PRZ001>013-AMZ710>750-221000- 600 AM AST FRI APR 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT... DURING THE AFTERNOON....DIURNAL HEATING WILL COMBINE WITH AVAILABLE MOISTURE...OROGRAPHIC EFFECTS AND THE LOCAL SEA BREEZES FOR SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY ACROSS THE INTERIOR AND NORTH SECTIONS OF MAINLAND PUERTO RICO. URBAN FLOODING AND FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN... MOISTURE WILL BE SUFFICIENT ACROSS THE AREA WHICH WILL RESULT IN THE INCREASED POTENTIAL FOR LOCALLY HEAVY RAINFALL. THIS MAY LEAD TO AREAS OF URBAN AND SMALL STREAM FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VIZ001-002-AMZ710>730-221000- 600 AM AST FRI APR 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 12:45 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Apr 21, 1:39 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Apr 21, 6:58 PM CDT | Flash Flood Warning | JSJ | 19 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive.